International Journal of Differential Equations

On Mixed Problems for Quasilinear Second-Order Systems

Rita Cavazzoni

Full-text: Open access

Abstract

The paper is devoted to the study of initial-boundary value problems for quasilinear second-order systems. Existence and uniqueness of the solution in the space Hs(Ω¯×[0,T]), with s>d/2+3, is proved in the case where Ω is a half-space of d. The proof of the main theorem relies on two preliminary results: existence of the solution to mixed problems for linear second-order systems with smooth coefficients, and existence of the solution to initial-boundary value problems for linear second-order operators whose coefficients depend on the variables x and t through a function vHs(d+1). By means of the results proved for linear operators, the well posedness of the mixed problem for the quasi-linear system is established by studying the convergence of a suitable iteration scheme.

Article information

Source
Int. J. Differ. Equ., Volume 2010 (2010), Article ID 464251, 10 pages.

Dates
Received: 20 May 2010
Revised: 4 August 2010
Accepted: 30 August 2010
First available in Project Euclid: 26 January 2017

Permanent link to this document
https://projecteuclid.org/euclid.ijde/1485399924

Digital Object Identifier
doi:10.1155/2010/464251

Mathematical Reviews number (MathSciNet)
MR2727998

Zentralblatt MATH identifier
1206.35150

Citation

Cavazzoni, Rita. On Mixed Problems for Quasilinear Second-Order Systems. Int. J. Differ. Equ. 2010 (2010), Article ID 464251, 10 pages. doi:10.1155/2010/464251. https://projecteuclid.org/euclid.ijde/1485399924


Export citation

References

  • R. Cavazzoni, “Second-order quasi-linear boundary-value problems,” International Journal of Pure and Applied Mathematics, vol. 49, no. 1, pp. 81–91, 2008.
  • R. Cavazzoni, “On hyperbolic second-order quasi-linear initial boundary-value problems,” International Journal of Pure and Applied Mathematics, vol. 56, no. 4, pp. 577–587, 2009.
  • S. Benzoni-Gavage and D. Serre, Multi-Dimensional Hyperbolic Partial Differential Equations, Oxford University Press, New York, NY, USA, 2007.
  • G. Métivier, “Problèmes de Cauchy et ondes non linéaires,” in Journées “Équations aux Dérivées Partielles” (Saint Jean de Monts, 1986), vol. 1, p. 29, École Polytech, Palaiseau, France, 1986.
  • L. Gårding, “Problème de Cauchy pour les systems quasi-linéaires d'ordre un strictement hyperboliques,” in Les Équations aux Dérivées Partielles (Paris 1962), pp. 33–40, Éditions du Centre National de la Recherche Scientifique, Paris, France, 1963.
  • T. Kato, “The Cauchy problem for quasi-linear symmetric hyperbolic systems,” Archive for Rational Mechanics and Analysis, vol. 58, no. 3, pp. 181–205, 1975.